# SDR 2004FA0000756

- Difficulty date: July 19, 2004
- Submitted: September 27, 2004
- Operation: General aviation
- Aircraft: N7714A
- Make and model: Cessna 180
- Aircraft serial: 32611
- Engine: Cont O470K
- Engine time: 5,389 hours, 1,384 cycles
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Gear
- Condition: Failed
- Location: Camshaft
- Stage of operation: NR
- How discovered: O
- Nature of condition: Y, J
- Precautionary procedure: A

## Discrepancy

THIS ENGINE HAD A COMPLETE FAILURE IN FLIGHT, PILOT WAS ABLE TO GLIDE TO AIRPORT.  INITIAL INSPECTION FOUND DAMAGE TO CRANKSHAFT AND CAMSHAFT DRIVE GEARS INSIDE ACCESSORY GEARBOX.  INSPECTION WAS NOT COMPLETE TO FIND OUT WHY THIS HAPPENED, DUE TO THE TIME AND AGE OF ENGINE.  DECISION MADE TO JUST REPLACE ENGINE.  LAST OVERHAULED APRIL 1968.  (WO M8766)
